Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 209, NWS Dodge City, KS

July 17, 20234 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 17, 2023, 6:54 PM CDT for 4 counties in Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2023, 6:54 PM CDT (23:54 UTC)
Expired
Jul 17, 2023, 8:00 PM CDT
In force
66 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
2.0 in
Wind
70.0 mph

Counties Clark County, KS, Comanche County, KS, Ford County, KS, Kiowa County, KS

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:55 PM CDTTSTM WND DMG2 N Sitka, KSSix power poles snapped just east of the Highway 160 and Highway 34 intersection.
Jul 17, 8:06 PM CDTTSTM WND DMG1 N Sitka, KSReports of 3 inch tree limbs broken; Power poles broken.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 3:58 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS53 KDDC 172354
SVRDDC
KSC025-033-057-097-180100-
/O.NEW.KDDC.SV.W.0209.230717T2354Z-230718T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
654 PM CDT Mon Jul 17 2023

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ford County in southwestern Kansas...
  Southwestern Kiowa County in south central Kansas...
  Comanche County in south central Kansas...
  Eastern Clark County in southwestern Kansas...

* Until 800 PM CDT.

* At 654 PM CDT, a severe thunderstorm was located 11 miles north of
  Protection, moving south at 25 mph.

  HAZARD...Two inch hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Coldwater, Protection, Lake Coldwater and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3751 9975 3754 9927 3700 9909 3700 9980
TIME...MOT...LOC 2354Z 344DEG 22KT 3736 9951 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SPRINGER
2 follow-up statements
441 
WWUS53 KDDC 180030
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
730 PM CDT Mon Jul 17 2023

KSC057-180039-
/O.CAN.KDDC.SV.W.0209.000000T0000Z-230718T0100Z/
Ford KS-
730 PM CDT Mon Jul 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Kansas.

LAT...LON 3700 9980 3747 9975 3747 9932 3700 9909
TIME...MOT...LOC 0029Z 344DEG 22KT 3715 9943 

$$

KSC025-033-097-180100-
/O.CON.KDDC.SV.W.0209.000000T0000Z-230718T0100Z/
Kiowa KS-Comanche KS-Clark KS-
730 PM CDT Mon Jul 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN KIOWA...COMANCHE AND EASTERN CLARK COUNTIES...

At 729 PM CDT, a severe thunderstorm was located near Protection,
moving south at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ashland, Coldwater, Protection, Sitka, Lake Coldwater and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3700 9980 3747 9975 3747 9932 3700 9909
TIME...MOT...LOC 0029Z 344DEG 22KT 3715 9943 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
042 
WWUS53 KDDC 180040
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
740 PM CDT Mon Jul 17 2023

KSC025-033-097-180100-
/O.CON.KDDC.SV.W.0209.000000T0000Z-230718T0100Z/
Kiowa KS-Comanche KS-Clark KS-
740 PM CDT Mon Jul 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN KIOWA...WESTERN COMANCHE AND EASTERN CLARK
COUNTIES...

At 740 PM CDT, a severe thunderstorm was located near Buttermilk,
moving south at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ashland, Protection and Sitka. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3700 9980 3744 9975 3744 9951 3700 9939
TIME...MOT...LOC 0040Z 344DEG 22KT 3708 9941 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:40 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 17, 6:40 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
640 PM CDT Mon Jul 17 2023

...Updated Aviation Discussion...

.SHORT TERM...(This afternoon through Tuesday night)
Issued at 1200 PM CDT Mon Jul 17 2023

Midday infrared satellite and radar imagery showed another severe
thunderstorm complex near Wichita, on its way to Oklahoma. This
activity will clearly miss SW KS, however, mesoanalysis depicts a
highly unstable strongly sheared atmosphere over the southeast
counties. Full insolation will continue to keep the boundary layer
primed for convection through this afternoon, especially southeast
of DDC, while NWly midlevel flow continues aloft (northeast of a
powerful 600 dm upper high over New Mexico), keeping bulk shear in
place supportive of supercells. Have already had some weak
attempts at midlevel elevated convection across eastern zones this
morning; will monitor through this evening for surface based
development. Models are resistent to allowing convection to fire
through this evening, but 12z FV3 (which clearly performed best
yesterday) forecasts isolated storms southeast counties this
evening. Any sustained updraft would acquire supercell
characteristics quickly given the extreme instability.

Regarding the heat: strong warming at 850 mb, to near 30C, will
support afternoon temperatures in the mid to upper 90s, with a few
locations touching 100 through 5 pm. Once again, the lack of
downslope components, green vegetation, rich boundary layer
moisture, and wet topsoils from areas of heavy rain yesterday will
all work to keep most places below 100. Across the eastern zones,
where dewpoints in the 68-72 range continue, heat indices will
flirt with advisory criteria Monday afternoon, in the 102-105
range.

For several days, the peak of the heat has been forecasted for
Tuesday. This is still true, as the 600 dm subtropical high makes
its closest approach over NE New Mexico. However, a dry cold
frontal passage during the daytime hours will produce a northeast
wind shift, which will have an impact on how hot we get, and
which zones are the hottest. The cold front is expected to be near
Hays around sunrise, K-96 around midmorning, US 50 at midday, and
near the Oklahoma border by 4 pm. Southwest downslope winds
gusting near 25 mph will overspread areas ahead of the cold front,
with prefrontal compression in the hot boundary layer sending
temperatures soaring quickly the first half of Tuesday. It is
probable some places will near 100 degrees, as quickly as midday.
However, the northeast wind shift will force temperatures to
stabilize or even slowly fall non- diurnally behind the front.
Reduced temperatures across the central and northern zones several
degrees, and guidance suggests even these may be too warm. It
obviously will still be hot, but heat advisory criteria (105) is
no longer expected for many zones, and the heat advisory will be
trimmed on this update. The exception is adjacent to Oklahoma and
the southeast counties, which will have the longest time to heat
before the wind shift arrives. From Liberal to Ashland to Medicine
Lodge, air temperatures of 102-105 will be common, with heat
indices of 105-108. As such, will keep the Tuesday's heat advisory
intact for these southern zones.

Despite the introduction of the boundary and related convergence,
a dry forecast with 0% pops is in place for Tuesday and Tuesday
night, given an intense EML with 700 mb temperatures of 19-20C.

.LONG TERM...(Wednesday through Monday)
Issued at 150 PM CDT Mon Jul 17 2023

Key Messages:

-The heat relaxes again, with a cooling trend Wednesday through
 Friday. The mildest afternoon temperatures are expected Friday.

-A large and strong complex of thunderstorms is expected late
 Thursday and Thursday night, with severe wind/hail and heavy rain
 probable.

The summer "heat dome" subtropical ridge, with a center strength
of 600-601 dm over New Mexico Wednesday, will once again
retrograde westward Wednesday through Saturday. Model height
consensus depicts the ridge centering near the Four Corners
Thursday, near the Grand Canyon Friday, and the Great Basin over
the upcoming weekend. This synoptic evolution will once again
invigorate NWly midlevel flow over SW KS through the period, and
open the door for another MCS wave train.

Scattered thunderstorms return to the forecast Wednesday night, as
NWly midlevel flow increases, and subtle shortwaves begin arriving
on the northern periphery of the retrograding ridge. NBM pop grids
follow the traditional summer timing, with western counties
favored in the evening, and further eastward overnight, and these
were accepted. The heat will be knocked down several degrees
Wednesday, down to the lower to mid 90s.

Daylight hours Thursday will be dry for most zones. Widespread
convection is expected to fire over the Colorado Rockies and
eastern Colorado Thursday, with another mesoscale convective
system (MCS) expected to evolve over SW KS Thursday evening/night.
Ensemble averages have shown a strong QPF signal for Thursday,
with 12z GFS/ECMWF solutions showing strong continuity portraying a
strong to severe MCS. NBM pops are already well into the likely
category and are clearly warranted. At least marginally severe wind
and hail, and locally very heavy rain, are probable. Outflow from
the expected MCS will assist a cold front to progress through SW KS
Thursday night, allowing for noticeably milder afternoon
temperatures Friday. With upslope easterly components, NBM limits
afternoon temperatures to the upper 70s and lower 80s. Assuming some
afternoon recovery from the nocturnal MCS, mid 80s may be more
realistic, but at any rate mild below normal temperatures expected
Friday. Any additional thunderstorms late Friday will strongly favor
the southwest zones, as gradients are shoved southwestward.

Saturday and Sunday, models maintain NWly midlevel flow, as the
subtropical upper high begins phasing east again through the Four
Corners. Although models do not show it now, the door will still
be open for shortwaves and limited convective potential over the
weekend. Next week, heat is expected to build rapidly, as the
ridge expands its influence eastward once again over the plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 623 PM CDT Mon Jul 17 2023

Winds will be the main challenge over the next 24 hours.

Severe thunderstorms southeast of the Dodge City airport had
produced an outflow boundary which will briefly result into some
gusty east winds bewteen 00z and 01z Tuesday. After this winds
will fall back to the east southeast at 10 knots or less. These
southerly winds will increase into the 15 to 20 knot range early
Tuesday morning as an area of low pressure deepens over eastern
Colorado. These gusty winds will then shift to the northwest
Tuesday afternoon as a cold front crosses southwest Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73  99  71  95 /  20   0   0   0
GCK  70  98  70  93 /   0   0   0   0
EHA  71 102  69  93 /   0   0   0  10
LBL  71 105  71  95 /   0   0   0   0
HYS  70  93  69  91 /   0   0   0  10
P28  74 104  74  97 /  40   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 7 PM CDT Tuesday for KSZ066-080-081-
086>090.

&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Burgert
Hazardous weather outlook, Jul 17, 3:27 AM CDT, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
327 AM CDT Mon Jul 17 2023

KSZ030-031-043>046-061>066-074>081-084>090-180830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
327 AM CDT Mon Jul 17 2023 /227 AM MDT Mon Jul 17 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A heat advisory is in effect for Tuesday afternoon. Please see the
specific weather message for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 17, 4:32 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
432 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Hail             Kinsley                 37.93N 99.41W
07/17/2023  M1.50 inch       Edwards            KS   Law Enforcement

&&
Local storm report, Jul 17, 4:43 PM CDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
443 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Hail             Kinsley                 37.93N 99.41W
07/17/2023  E1.75 inch       Edwards            KS   Emergency Mngr

&&
Local storm report, Jul 17, 4:55 PM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
455 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     Hail             Kinsley                 37.93N 99.41W
07/17/2023  M2.00 inch       Edwards            KS   Public

&&
Local storm report, Jul 17, 5:35 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
535 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     Hail             2 ESE Windhorst         37.78N 99.61W
07/17/2023  M1.50 inch       Ford               KS   Public

0532 PM     Hail             2 ESE Windhorst         37.78N 99.61W
07/17/2023  M2.50 inch       Ford               KS   Public

&&
Local storm report, Jul 17, 5:52 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
552 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Hail             Windhorst               37.79N 99.64W
07/17/2023  M3.00 inch       Ford               KS   Public

&&
Local storm report, Jul 17, 6:26 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
626 PM CDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Tstm Wnd Dmg     Ford                    37.64N 99.76W
07/17/2023                   Ford               KS   Public

            building structure damaged.

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:05 PM CDTTornado WarningDDCEdwards, Kiowa, Pratt, Stafford19 min
Jul 16, 7:38 PM CDTSpecial Weather StatementDDCStafford52 min
Jul 16, 7:41 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt49 min
Jul 16, 7:57 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush48 min
Jul 16, 8:11 PM CDTSpecial Weather StatementDDCPratt34 min
Jul 16, 8:23 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa40 min
Jul 16, 8:29 PM CDTSpecial Weather StatementDDCBarber31 min
Jul 16, 8:36 PM CDTSpecial Weather StatementDDCFord24 min
Jul 16, 8:43 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford47 min
Jul 16, 8:46 PM CDTSpecial Weather StatementDDCPratt29 min
Jul 16, 8:53 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCBarber, Kiowa, Pratt52 min
Jul 16, 8:54 PM CDTSpecial Weather StatementDDCRush51 min
Jul 16, 8:58 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa62 min
Jul 16, 9:00 PM CDTSpecial Weather StatementDDCStafford30 min
Jul 16, 9:05 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford24 min
Jul 16, 9:24 PM CDTSevere Thunderstorm WarningDDCStafford15 min
Jul 16, 9:29 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford27 min
Jul 16, 9:40 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt50 min
Jul 16, 9:50 PM CDTSevere Thunderstorm WarningDDCClark, Comanche55 min
Jul 16, 10:29 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCBarber46 min
Jul 16, 10:32 PM CDTSpecial Weather StatementDDCKiowa28 min
Jul 16, 10:35 PM CDTSpecial Weather StatementDDCKiowa25 min
Jul 16, 10:45 PM CDTSpecial Weather StatementDDCStafford30 min
Jul 16, 10:58 PM CDTSpecial Weather StatementDDCStafford32 min
Jul 16, 11:14 PM CDTSpecial Weather StatementDDCBarber31 min
Jul 17, 12:14 AM CDTSpecial Weather StatementDDCComanche31 min
Jul 17, 12:15 AM CDTSpecial Weather StatementDDCPratt30 min
Jul 17, 3:07 AM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ford, Gray and 10 more40 hr
Jul 17, 3:25 PM CDTSpecial Weather StatementDDCPawnee35 min
Jul 17, 3:31 PM CDTSevere Thunderstorm WarningDDCPawnee44 min
Jul 17, 3:56 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCEdwards, Pawnee49 min
Jul 17, 4:19 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCEdwards, Pawnee41 min
Jul 17, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCEdwards, Kiowa50 min
Jul 17, 5:21 PM CDTTornado WarningDDCEdwards, Ford, Kiowa39 min
Jul 17, 5:37 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCEdwards, Ford, Kiowa38 min
Jul 17, 5:54 PM CDTTornado WarningDDCClark, Ford, Kiowa51 min
Jul 17, 6:15 PM CDTSevere Thunderstorm Warning Destructive damage threatDDCClark, Comanche, Edwards, Ford, Kiowa60 min
Jul 17, 6:34 PM CDTSevere Thunderstorm WarningDDCKiowa, Pratt26 min
Jul 17, 6:57 PM CDTSpecial Weather StatementDDCBarber33 min
Jul 17, 6:58 PM CDTAreal Flood AdvisoryDDCClark, Comanche, Ford, Kiowa3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.